Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 149, NWS North Platte, NE

June 20, 2014Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2014, 2:27 PM CDT for Custer County, Nebraska. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2014, 2:27 PM CDT (19:27 UTC)
Expired
Jun 20, 2014, 3:15 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:47 PM CDTHAIL 18 Ne Ansley, NE
Jun 20, 2:50 PM CDTHAIL 1.257 Ene Ansley, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:20 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS53 KLBF 201927
SVRLBF
NEC041-202015-
/O.NEW.KLBF.SV.W.0149.140620T1927Z-140620T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 315 PM CDT

* AT 222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANSLEY...AND
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COMSTOCK...WESCOTT AND ARCADIA DIVERSION DAM STATE WILDLIFE
  MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 290 AND 301.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 85 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4119 9933 4129 9949 4165 9922 4164 9920
      4145 9921 4139 9919 4128 9920
TIME...MOT...LOC 1927Z 243DEG 16KT 4134 9929

HAIL...1.00IN
WIND...60MPH

$$

STOPPKOTTE
4 follow-up statements
675 
WWUS53 KLBF 201936
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 PM CDT FRI JUN 20 2014

NEC041-202015-
/O.CON.KLBF.SV.W.0149.000000T0000Z-140620T2015Z/
CUSTER NE-
236 PM CDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 315 PM CDT...

AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF ANSLEY...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND
WESCOTT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 290 AND 301.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 85 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4119 9933 4129 9949 4165 9922 4164 9920
      4145 9921 4139 9919 4128 9920
TIME...MOT...LOC 1937Z 240DEG 14KT 4136 9925

HAIL...1.50IN
WIND...60MPH

$$

STOPPKOTTE
293 
WWUS53 KLBF 201947
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 PM CDT FRI JUN 20 2014

NEC041-202015-
/O.CON.KLBF.SV.W.0149.000000T0000Z-140620T2015Z/
CUSTER NE-
247 PM CDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 315 PM CDT...

AT 245 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ARCADIA...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND
WESCOTT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 290 AND 301.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 85 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4119 9933 4129 9949 4165 9922 4164 9920
      4145 9921 4139 9919 4128 9920
TIME...MOT...LOC 1947Z 240DEG 14KT 4135 9924

HAIL...1.25IN
WIND...60MPH

$$

STOPPKOTTE
905 
WWUS53 KLBF 201958
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT FRI JUN 20 2014

NEC041-202015-
/O.CON.KLBF.SV.W.0149.000000T0000Z-140620T2015Z/
CUSTER NE-
258 PM CDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CUSTER COUNTY UNTIL 315 PM CDT...

AT 255 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ARCADIA...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COMSTOCK...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND
WESCOTT.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 293 AND 301.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 89 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4120 9932 4132 9942 4165 9922 4164 9920
      4145 9921 4139 9919 4128 9920
TIME...MOT...LOC 1958Z 230DEG 14KT 4134 9921

HAIL...1.25IN
WIND...60MPH

$$

STOPPKOTTE
539 
WWUS53 KLBF 202015
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT FRI JUN 20 2014

NEC041-202025-
/O.EXP.KLBF.SV.W.0149.000000T0000Z-140620T2015Z/
CUSTER NE-
315 PM CDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

LAT...LON 4120 9932 4132 9942 4165 9922 4164 9920
      4145 9921 4139 9919 4128 9920
TIME...MOT...LOC 2015Z 230DEG 14KT 4138 9914

$$

STOPPKOTTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:15 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
115 PM CDT FRI JUN 20 2014

.UPDATE...
ISSUED AT 114 PM CDT FRI JUN 20 2014

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED TO A FEW
SPRINKLES...HOWEVER THIS IS EXPECTED TO ONLY BE A SHORT TERM.
STALL BOUNDARY CONTINUED TO RESIDE ACROSS THE STATE. EARLY THIS
AFTERNOON EXPECT THE SUN TO COME ON WITH TEMPS TO RISE INTO THE
MID AND UPPER 80S. THIS WILL CAUSE THE CAP TO WEAKEN AND SCT
THUNDERSTORMS ARE EXPECTED TO DEVELOP. DEVELOPMENT IS EXPECT EAST
OF A VTN TO OGA LINE. INSTABILITY INCREASES WITH CAPE VALUES OF A
2K TO 3K J/KG...AND A WEAK WAVE CROSSING THE ROCKIES THIS
AFTERNOON WILL PROVIDE THE NEEDED KICK START TO GET THINGS GOING
AGAIN. EXPECT STORMS TO REDEVELOP AROUND 4 PM CDT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT FRI JUN 20 2014

THE NAM AND RAP SHOW AN AREA OF MIDLEVEL CLOUDS ACROSS ERN COLO THIS
MORNING BECOMING CONVECTIVELY ACTIVE 09Z-12Z THIS MORNING. THE
DISTURBANCE SHOULD MOVE EAST THRU SRN NEB THIS AM PRODUCING A
CLUSTER OF ELEVATED TSTMS. THE RAP INDICATES 750MB CAPE OF AROUND
1000 J/KG SUGGESTING THE POTENTIAL FOR SOME HAIL. THIS ACTIVITY
DISSIPATES LATE THIS MORNING TO BE FOLLOWED BY A SECOND AREA OF TSTM
DEVELOPMENT FROM ROUGHLY KIML NORTHEAST THROUGH KONL THIS AFTN WITH
THE BETTER RAIN CHANCES FROM HAYES CENTER NORTHEAST THROUGH KONL.

BUFKIT SUGGESTS A WEAK MULTICELL ENVIRONMENT GIVEN THE WEAK SHEAR
AROUND 25 KT. MLCAPE THOUGH AROUND 3000 J/KG IN THE RAP MODEL
SUGGESTS SOME STRONG UPDRAFTS DEVELOPING THIS AFTN NEAR OR SOUTH OF
KOGA AND KLBF. SO SEVERE WEATHER CHANCES CONTINUE ALTHOUGH THE
POTENTIAL FOR LONGER LIVED STORMS WOULD APPEAR LOW.

STORMS WILL LIKELY FIRE FROM SOUTHWEST NEB TO NCNTL NEB THIS
AFTERNOON AND THIS EVENING AND COALESCE INTO CLUSTERS WHICH MOVE OFF
EAST OF THE FCST AREA AROUND 06Z. POPS ARE LIMITED TO 40 PERCENT
GIVEN THE WEAKNESS IN THE WINDS ALOFT AND LOW QPF GENERATED BY THE
MODELS.

HIGHS TODAY RISE INTO THE 80S AND LOWS TONIGHT FALL INTO THE 50S TO
LOWER 60S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 325 AM CDT FRI JUN 20 2014

MOIST...WARM AND UNSTABLE CONDITIONS WILL CONTINUE ACROSS ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY. MODELS ALL AGREE THAT
A WARM FRONT WILL BE LOCATED IN AN EAST TO WEST FASHION...BUT
DISAGREE ON THE LOCATION. REGARDLESS...IT APPEARS THAT SCATTERED
TSTMS WILL INITIATE ACROSS THE HIGH PLAINS IN MOIST UPSLOPE
REGIME. THESE WILL LIKELY BEGIN AS SUPERCELLS WITH BULK SHEAR NEAR
40 KTS. BUFKIT DATA FROM VARIOUS LOCATIONS ACROSS THE PLAINS
SUGGESTS RIGHT TURNING SUPERCELLS THE DOMINATE STORM MODE AT
FIRST...THEN CONGEAL INTO ONE OR MORE CLUSTERS SATURDAY NIGHT AS
SOUTHERLY LOW LEVEL JET INCREASES. THE WARM FRONT LOCATION WILL
HAVE TO BE MONITORED...AS WINDS WILL BE BACKED MORE TO THE EAST ON
THE NORTH SIDE OF THE BOUNDARY...WHICH WILL ENHANCE LOW LEVEL SHEAR
AND POSSIBLE TORNADO DEVELOPMENT.

SUNDAY A SHORTWAVE DISTURBANCE WILL TRACK ACROSS THE NORTHERN
ROCKIES AND TOWARD THE NORTHERN PLAINS. A SURFACE LOW WILL DEEPEN
ACROSS EASTERN COLORADO IN RESPONSE...WITH MOIST EAST TO NORTHEAST
WINDS ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TO THE
NORTH OF THE LOW. STORM DEVELOPMENT WILL BE AIDED BY THE SHORTWAVE
DISTURBANCE ACROSS THE PANHANDLE SUNDAY AFTERNOON...WITH STORMS
LIKELY MERGING INTO AN MCS AS THEY TRACK EAST SOUTHEAST ACROSS
NEBRASKA SUNDAY EVENING. LOCALLY HEAVY RAIN COULD MATERIALIZE AND
POTENTIAL WILL HAVE TO BE MONITORED.

MONDAY INTO TUESDAY...SOMEWHAT COOLER AND DRIER BEHIND THE
SHORTWAVE DISTURBANCE. BY MIDWEEK...RICH GULF MOISTURE RETURNS.
MODELS INDICATING DEW POINTS IN THE UPPER 60S TO NEAR 70 FOR MUCH
OF THE FORECAST AREA BY WEEKS END. THATS WHEN TSTM CHANCES MAY
INCREASE ONCE AGAIN...AS UPPER LEVEL TROUGHING DEVELOPS INTO THE
PACIFIC NORTHWEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 114 PM CDT FRI JUN 20 2014

SHOWERS WILL EXIT THE KLBF AREA OVER THE NEXT HOUR...WITH THE SUN
COMING OUT. AFTER A BRIEF BREAK IN ACTIVITY...STORMS ARE EXPECTED
TO REDEVELOP LATER THIS AFTERNOON INTO THE EVENING HOURS ACROSS
SOUTHWEST INTO N CENTRAL NEB. ACTIVITY HAS THE CHANCE TO IMPACT
KLBF...ALTHOUGH LESS CONFIDENCE IN ACTIVITY TO IMPACT KVTN. DID
INCLUDE A SOME TS IN THE KLBF TAF...HOWEVER WATCH FOR AMENDMENTS
AS TIMING MAY BE OFF OR NEEDED TO BE EXTEND. ACTIVITY WILL LIFT
TO THE NORTHEAST OVERNIGHT WITH SKIES CLEARING FROM THE WEST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MASEK
SHORT TERM...CDC
LONG TERM...TAYLOR
AVIATION...MASEK
Hazardous weather outlook, Jun 20, 10:37 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 AM CDT FRI JUN 20 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-211545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1037 AM CDT FRI JUN 20 2014 /937 AM MDT FRI JUN 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING
ACROSS SOUTHWEST INTO CENTRAL NEBRASKA...GENERALLY ALONG AND
SOUTH OF AN OGALLALA TO BROKEN BOW LINE. ADDITIONAL DEVELOPMENT
IS EXPECTED LATER THIS AFTERNOON INTO THIS EVENING...GENERALLY
ALONG AND EAST OF A LINE FROM OGALLALA TO AINSWORTH. A FEW STORMS
COULD BECOME SEVERE PRODUCING DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE RISK OF SEVERE WEATHER INCREASES SATURDAY AFTERNOON AND
EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. STORMS
ARE EXPECTED TO FORM IN THE WEST AND NORTHWEST AND MOVE SOUTHEAST
AND BECOME MORE NUMEROUS. LARGE HAIL...WIND DAMAGE...ISOLATED
TORNADOES AND HEAVY RAINFALL ARE POSSIBLE.

SEVERE WEATHER IS POSSIBLE AGAIN SUNDAY AFTERNOON AND EVENING.
THE AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM
BROKEN BOW TO NORTH PLATTE AND IMPERIAL. LARGE HAIL...WIND DAMAGE
AND HEAVY RAINFALL ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY AND AT
TIMES...CONDITIONS COULD BECOME FAVORABLE FOR SEVERE WEATHER IN
SOME AREAS. CHECK LATER FORECASTS FOR DETAILS ON THESE POTENTIAL
EVENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Special weather statement, Jun 20, 9:32 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 AM CDT FRI JUN 20 2014

NEZ038-201500-
CUSTER NE-
932 AM CDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 1000
AM CDT...

AT 929 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CALLAWAY...OR 15 MILES
SOUTHEAST OF ARNOLD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROKEN BOW...
  CALLAWAY...
  OCONTO...
  BERWYN...
  ANSLEY...
  WEISSERT...
  WESTERVILLE...
  LODI...
  PRESSEY STATE WILDLIFE MANAGEMENT AREA...
  BUCKEYE...
  BURR OAK...
  CUMRO...
  INTERSECTION OF HIGHWAY 183 AND CUMRO ROAD...

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 271 AND 296.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 76 AND 97.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MASEK
Local storm report, Jun 20, 10:23 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1023 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND GST     2 W BROKEN BOW          41.41N 99.68W
06/20/2014  E50 MPH          CUSTER             NE   CO-OP OBSERVER

            WIND GUSTS OF 50 MPH ALONG WITH PEA SIZE HAIL AND HEAVY
            RAINS.

&&

JGOMEZ
Local storm report, Jun 20, 10:38 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HAIL             13 ENE BROKEN BOW       41.48N 99.41W
06/20/2014  E1.00 INCH       CUSTER             NE   PUBLIC

            QUARTER SIZE HAIL WITH WIND GUSTS AROUND 30 TO 35 MPH.

&&

JGOMEZ
Special weather statement, Jun 20, 10:50 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1050 AM CDT FRI JUN 20 2014

NEZ057-059-201630-
KEITH NE-LINCOLN NE-
1050 AM CDT FRI JUN 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND
SOUTHEASTERN KEITH COUNTIES UNTIL 1130 AM CDT/1030 AM MDT/...

AT 947 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PAXTON...OR 15 MILES EAST OF OGALLALA...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PAXTON...
  SARBEN...
  SUTHERLAND...
  HERSHEY...
  BIG BALD HILL...
  COKER...
  O'FALLONS...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 137 AND 162.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JWS
Local storm report, Jun 20, 10:54 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1054 AM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             6 S COMSTOCK            41.47N 99.24W
06/20/2014  E0.88 INCH       CUSTER             NE   PUBLIC

            NICKEL SIZE HAIL WITH WINDS 40 MPH.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:48 AM CDTSevere Thunderstorm WarningLBFCuster42 min
Jun 20, 10:31 AM CDTSevere Thunderstorm WarningLBFCuster29 min
Jun 20, 4:41 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt49 min
Jun 20, 5:40 PM CDTSevere Thunderstorm WarningLBFLincoln35 min
Jun 20, 6:06 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln39 min
Jun 20, 6:19 PM CDTSevere Thunderstorm WarningLBFCuster41 min
Jun 20, 6:28 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan47 min
Jun 20, 6:39 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 20, 6:50 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.